MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION AVALUS AORTIC TISSUE VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION AVALUS AORTIC TISSUE VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 40019
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 11/21/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 40021, serial/lot #: (b)(4), udi#: 00643169983182, conclusion: without the return of the products, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that immediately post implant of this 21mm aortic bioprosthetic valve, the valve was explanted and replaced with a 19mm valve of the same model for unknown reasons.One day post implant, the patient died.The cause of death was not received.There was no evidence to suggest that the valves or their function contributed to the patient¿s death.It is unknown whether an autopsy was performed.
 
Additional Manufacturer Narrative
Medtronic received additional information that immediately post implant of this 21mm aortic bioprosthetic valve, the valve was replaced valve-in-valve with a 19mm valve of the same model due to the valve potentially being oversized.One day post implant, the patient died.The cause of death was not received.There was no evidence to suggest that the valves or their function contributed to the patient¿s death.It is unknown whether an autopsy was performed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic received additional information that immediately post implant of this 21mm aortic bioprosthetic valve, the valve was explanted and replaced with a 19mm valve of the same model due to the valve potentially being oversized.One day post implant, the patient died.The cause of death was not received.There was no evidence to suggest that the valves or their function contributed to the patient¿s death.It is unknown whether an autopsy was performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
AVALUS AORTIC TISSUE VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key8174623
Report Number2025587-2018-03455
Device Sequence Number16495446
Product Code LWR
UDI-Device Identifier00643169983175
UDI-Public00643169983175
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Model Number40019
Device Catalogue Number40019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/11/2019
01/11/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/14/2019
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age70 YR